Alert archive / Washington / Freeze Warnings in 2005
Freeze Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at Sep 23, 2005, 8:59 AM PDT for 8 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho. It took effect at Sep 24, 2005, 2:00 AM PDT. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2005, 8:59 AM PDT (15:59 UTC)
- In effect from
- Sep 24, 2005, 2:00 AM PDT
- Expired
- Sep 24, 2005, 3:54 AM PDT
- In force
- 114 min
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 57 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2028 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 231559 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 859 AM PDT FRI SEP 23 2005 IDZ002-003-WAZ033>036-041-043-044-240000- /X.NEW.KOTX.FZ.W.0002.050924T0900Z-050924T1500Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY... RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR... GRAND COULEE...COULEE CITY...SPOKANE...WENATCHEE...OMAK... OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 859 AM PDT FRI SEP 23 2005 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. A DRY AIRMASS WITH CLEAR SKIES AND A LIGHT NORTHERLY WIND WILL ALLOW FOR RAPID COOLING OVERNIGHT AND THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS ACROSS EASTERN WASHINGTON AND A SMALL PORTION OF NORTHERN IDAHO. THESE CONDITIONS WILL ALLOW FOR A DURATION OF UP TO 4 HOURS OF FREEZING TEMPERATURES DURING THE EARLY SATURDAY MORNING HOURS. A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. THE GROWING SEASON FOR THIS AREA IS MAY 14 THROUGH SEPTEMBER 27. $$
3 follow-up statements
000 WWUS76 KOTX 232138 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 238 PM PDT FRI SEP 23 2005 IDZ002-003-WAZ033>036-041-043-044-240545- /X.CON.KOTX.FZ.W.0002.050924T0900Z-050924T1500Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY... RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR... GRAND COULEE...COULEE CITY...SPOKANE...WENATCHEE...OMAK... OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 238 PM PDT FRI SEP 23 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. A DRY AIRMASS WITH CLEAR SKIES AND A LIGHT NORTHERLY WIND WILL ALLOW FOR RAPID COOLING OVERNIGHT AND THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS ACROSS EASTERN WASHINGTON AND A SMALL PORTION OF NORTHERN IDAHO. THESE CONDITIONS WILL ALLOW FOR A DURATION OF UP TO 4 HOURS OF FREEZING TEMPERATURES DURING THE EARLY SATURDAY MORNING HOURS. A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. THE GROWING SEASON FOR THIS AREA IS MAY 14 THROUGH SEPTEMBER 27. $$
000 WWUS76 KOTX 240415 AAA NPWOTX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 915 PM PDT FRI SEP 23 2005 WAZ034-041-043-240515- /X.CAN.KOTX.FZ.W.0002.050924T0900Z-050924T1500Z/ MOSES LAKE AREA-WENATCHEE AREA-OKANOGAN VALLEY- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT... OROVILLE 915 PM PDT FRI SEP 23 2005 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE FREEZE WARNING FOR TONIGHT. THOUGH OVERNIGHT LOW TEMPERATURES WILL COOL TO THE 30S FOR MANY TOWNS...WIDESPREAD FREEZING TEMPERATURES ARE NOT ANTICIPATED. $$ IDZ002-003-WAZ033-035-036-044-241130- /X.CON.KOTX.FZ.W.0002.050924T0900Z-050924T1500Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE... WATERVILLE...MANSFIELD 915 PM PDT FRI SEP 23 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... A DRY AIR MASS WITH CLEAR SKIES AND A LIGHT WINDS WILL ALLOW FOR RAPID COOLING OVERNIGHT ACROSS EASTERN WASHINGTON AND NORTHERN IDAHO. THESE CONDITIONS WILL ALLOW FOR A DURATION OF UP TO 4 HOURS OF FREEZING TEMPERATURES DURING THE EARLY SATURDAY MORNING HOURS...AND THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS. IN THE SPOKANE AREA...THOUGH WIDESPREAD LOW TEMPERATURES BELOW FREEZING ARE NOT EXPECTED...LOCATIONS SURROUNDING THE SPOKANE AREA WILL LIKELY SEE SUB-FREEZING TEMPERATURES. A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. THE GROWING SEASON FOR THIS AREA IS MAY 14 THROUGH SEPTEMBER 27. $$
000 WWUS76 KOTX 241054 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 354 AM PDT SAT SEP 24 2005 ...FREEZE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELED THE FREEZE WARNING FOR THIS MORNING. THOUGH OVERNIGHT LOW TEMPERATURES WILL BOTTOM OUT IN THE 30S FOR MANY LOCATIONS...WIDESPREAD FREEZING TEMPERATURES ARE NOT ANTICIPATED. IDZ002-003-WAZ033-035-036-044-241200- /X.CAN.KOTX.FZ.W.0002.000000T0000Z-050924T1500Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE... WATERVILLE...MANSFIELD 354 AM PDT SAT SEP 24 2005 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Sep 23, 8:36 AM PDT, 23 minutes earlier.
Area forecast discussion, Sep 23, 8:36 AM PDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
836 AM PDT FRI SEP 23 2005
.SYNOPSIS...A WEAK STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE
AREA INTO FRIDAY BRINGING COOLER TEMPERATURES. A RIDGE WILL BUILD
INTO THE REGION THIS WEEKEND BRINGING A WARMING TREND.
&&
.DISCUSSION...MORNING UPDATE TO LOWER FORECAST TEMPERATURES FOR
SATURDAY MORNING AND SUNDAY MORNING. LIGHT NORTHERLY WINDS...CLEAR
SKIES...AND LOW DEPWOINTS ALL LEAD ME TO ISSUE FIRST FREEZE
WARNING FOR TONIGHT FOR LARGE PORTION OF THE LOWLANDS OF EASTERN
WASHINGTON AND NORTHERN IDAHO.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED THRU 12Z SAT. SEE THE
LATEST TAF AND TWEB FORECASTS FOR DETAILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 66 32 66 34 69 45 / 0 0 0 0 0 0
COEUR DALENE 66 32 65 34 70 42 / 0 0 0 0 0 0
PULLMAN 63 27 65 28 68 45 / 0 0 0 0 0 0
LEWISTON 67 40 70 42 74 47 / 10 0 0 0 0 0
COLVILLE 68 31 70 29 73 40 / 0 0 0 0 0 0
SANDPOINT 63 31 66 29 69 41 / 10 0 0 0 0 0
KELLOGG 62 32 65 31 69 41 / 10 10 0 0 0 0
MOSES LAKE 70 35 73 38 76 44 / 0 0 0 0 0 0
WENATCHEE 69 39 71 40 74 46 / 0 0 0 0 0 0
OMAK 67 33 72 35 78 44 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FREEZE WARNING FROM 2 AM TO 8 AM SATURDAY FOR COEUR DALENE AREA...
IDAHO PALOUSE...NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE
101).
WA...FREEZE WARNING FROM 2 AM TO 8 AM SATURDAY FOR WASHINGTON PALOUSE...
MOSES LAKE AREA...UPPER COLUMBIA BASIN...SPOKANE AREA...WENATCHEE
AREA...OKANOGAN VALLEY...WATERVILLE PLATEAU...EAST WASHINGTON
NORTHERN COLUMBIA BASIN (ZONE 673)...EAST WASHINGTON CENTRAL
CASCADE VALLEYS (ZONE 677)...EAST WASHINGTON OKANOGAN/METHOW
VALLEYS (ZONE 684)...EAST WASHINGTON NORTHEAST (ZONE 686).
&&Nearby
Freeze Warnings in Washington, 2005Freeze Warnings in Idaho, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.